MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE GN 18GA X 1.16IN; INTRAVASCULAR CATHETER
Catalog Number 381244
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd insyte gn 18ga x 1.16in, the device experienced foreign matter at the tip of the cannula.The following information was provided by the initial reporter.The customer stated: staff went to cannulate patient and noticed a fine thread attached to the tip of the cannula.Another cannula was used to cannulate pt, however staff retained the other cannula for collection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 14-feb-2022.H.6.Investigation: two photos and one sample were with open packaging was received by our quality team for evaluation.The photos were subjected to visual inspection to check for foreign matter.A strip of loose, transparent foreign matter was observed on the catheter tip.The sample was subjected to visual inspection.A strip of loose, transparent foreign matter approximately 4 mm long was observed on the catheter tip.The foreign matter was sent for fourier transform infrared spectroscopy (ftir) analysis to determine the foreign matter type.The results indicated the foreign matter as polypropylene.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the foreign matter, an investigation was conducted to identify the potential foreign matter sources.The personal protective equipment (ppe) used in the production area were looked into to identify those with similar characteristics of the foreign matter.Based on the ftir analysis, the hair net and beard cover are made of polypropylene material, however the fibers of the hair net and beard cover are white in color, and do not match the transparent appearance of the foreign matter.The assembly process was reviewed, and it was observed that all the machines are fully covered, with clean machine surfaces and machine beds without polypropylene-based materials.The manufacturing process is highly automated with minimal human intervention.As the sample was returned in open packaging, the actual root cause could not be established.H3 other text : see h.10.

Brand Name
BD INSYTE GN 18GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13544630
Report Number8041187-2022-00083
Device Sequence Number2187424
Product Code FOZ
UDI-Device Identifier00382903812448
UDI-Public00382903812448
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Catalogue Number381244
Device Lot Number1078994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown